Previous Articles     Next Articles

EXTRAPOLATION METHODS FOR COMPUTING HADAMARD FINITE-PART INTEGRAL ON FINITE INTERVALS

Jin Li1, Hongxing Rui2   

  1. 1. School of Science, Shandong Jianzhu University, Jinan 250101, China;
    2. School of Mathematics, Shandong University, Jinan 250100, China
  • Received:2017-02-16 Revised:2017-10-09 Online:2019-03-15 Published:2019-03-15
  • Supported by:

    The work of Jin Li was supported by National Natural Science Foundation of China (Grant No. 11471195, Grant No.11771398 and Grant No.91330106), China Postdoctoral Science Foundation (Grant No. 2015T80703) and Shandong Provincial Natural Science Foundation of China (Grant No. ZR2016JL006).

Jin Li, Hongxing Rui. EXTRAPOLATION METHODS FOR COMPUTING HADAMARD FINITE-PART INTEGRAL ON FINITE INTERVALS[J]. Journal of Computational Mathematics, 2019, 37(2): 261-277.

In this paper, we present the composite rectangle rule for the computation of Hadamard finite-part integrals in boundary element methods with the hypersingular kernel 1/(x-s)2 and we obtain the asymptotic expansion of error function of the middle rectangle rule. Based on the asymptotic expansion, two extrapolation algorithms are presented and their convergence rates are proved, which are the same as the Euler-Maclaurin expansions of classical middle rectangle rule approximations. At last, some numerical results are also illustrated to confirm the theoretical results and show the efficiency of the algorithms.

CLC Number: 

[1] L.C. Andrews, Special Functions of Mathematics for Engineers, second ed., McGraw-Hill, Inc, 1992.

[2] U.J. Choi, S.W. Kim, B.I. Yun, Improvement of the asymptotic behaviour of the Euler-Maclaurin formula for Cauchy principal value and Hadamard finite-part integrals. Int.J. Numer. Meth. Engng., 61(2004), 496-513.

[3] K. Diethdm, Asymptotically sharp error bounds for a quadrature rule for Cauchy principal value integrals based on piecewise linear interpolation, Approx. Theory and its Appl., 11:4(1995), 78-89.

[4] Q.K. Du, Evaluations of certain hypersingular integrals on interval. Int.J. Numer. Meth. Engng., 51(2001), 1195-1210.

[5] D. Elliott, E. Venturino, Sigmoidal transformations and the Euler-Maclaurin expansion for evaluating certain Hadamard finite-part integrals. Numer. Math. 77(1997), 453-465.

[6] T. Hasegawa, Uniform approximations to finite Hilbert transform and its derivative. J. Comput. Appl. Math., 163(2004), 127-138.

[7] C.Y. Hui, D. Shia, Evaluations of hypersingular integrals using Gaussian quadrature. Int. J. Numer. Methods Eng., 44(1999), 205-214.

[8] N.I. Ioakimidis, On the uniform convergence of Gaussian quadrature rules for Cauchy principal value integrals and their derivatives. Math. Comp., 44(1985), 191-198.

[9] J. Li, J.M. Wu, D.H. Yu, Generalized extrapolation for computation of hypersingular integrals in boundary element methods. CMES:Computer Modeling in Engineering & Sciences, 42(2009), 151-175.

[10] J. Li, D.H. Yu, The superconvergence of certain two-dimensional Cauchy principal value integrals. CMES Comput. Model. Eng. Sci., 71(2011), 331-346.

[11] J. Li, D.H. Yu, The Superconvergence of certain Two-dimensional Hilbert singular integrals. CMES Comput. Model. Eng. Sci., 82(2011), 233-252.

[12] J. Li, D.H. Yu, The erroe estimate of Newton-Cotes methods to compute hypersingular integral. Math. Numer. Sin., 33(2011), 77-86.

[13] J. Li, X.P. Zhang, D.H. Yu, Superconvergence and ultraconvergence of Newton-Cotes rules for supersingular integrals, J. Comput. Appl. Math., 233(2010), 2841-2854.

[14] J. Li, X.P. Zhang, D.H. Yu, Extrapolation methods to compute hypersingular integral in boundary element methods, Science China Mathematics, 56:8(2013), 1647-1660.

[15] J. Li, D.H. Yu, Error expansion of classical trapezoidal rule for computing Cauchy principal value integral, CMES Comput. Model. Eng. Sci., 93(2013), 47-67.

[16] J. Li, H.X, Rui, D.H. Yu, Trapezoidal rule for computing supersingular integral on a circle. J. Sci. Comput., 66:2(2016), 740-760.

[17] J.N. Lyness, The Euler-Maclaurin expansion for the Cauchy principal value integral. Numer. Math., 46(1985), 611-622.

[18] J.N. Lyness, Finite-part integrals and the Euler-Maclaurin expansion, In:Zahar, R.V.M. (ed.) Approximation and Computation. Internat. Ser. Numer. Math., 119(1994), 397-407. Birkhauser Verlag, Basel, Boston, Berlin.

[19] J. Huang, J.Z. Wang, R. Zhu, Asymptotic error expansions for hypersingular integrals, Adv. Comput. Math., 38:2(2013), 257-279.

[20] P. Kim, U.C. Jin, Two trigonometric quadrature formulae for evaluating hypersingular integrals. Int.J. Numer. Meth. Engng., 56(2003), 469-486.

[21] D.H. Yu, Natural Boundary Integrals Method and its Applications, Kluwer Academic Publishers, 2002.

[22] P. Linz, On the approximate computation of certain strongly singular integrals. Computing, 35(1985), 345-353.

[23] D.H. Yu, The approximate computation of hypersingular integrals on interval, Numer. Math. J. Chinese Univ. (English Ser.), 1(1992), 114-127.

[24] Y.T. Zhou, J. Li, D.H. Yu, K.Y. Lee, Numerical solution of hypersingular equation using recursive wavelet on invariant set. Appl. Math. Comput., 217(2010), 861-868.

[25] J.M. Wu, Y.X. Wang, W. Li, W.W. Sun, Toeplitz-type approximations to the Hadamard integral operator and their applications to electromagnetic cavity problems, Appl. Numer. Math., 58:2(2008), 101-121.

[26] J.M. Wu, W.W. Sun, The superconvergence of the composite trapezoidal rule for Hadamard finite part integrals. Numer. Math., 102(2005), 343-363.

[27] C.X. Yang, A unified approach with spectral convergence for the evaluation of hypersingular and supersingular integrals with a periodic kernel. J. Comput. Appl. Math., 239(2013), 322-332.

[28] X.P. Zhang, J.M. Wu, D.H. Yu, The superconvergence of composite trapezoidal rule for Hadamard finite-part integral on a circle and its application. Int. J. Comput. Math., 87:4(2010), 855-876.

[29] C.B, Liem, T. Lu, T.M. Shih, The Splitting Extrapolation Method, World Scientific, Singapore, 1995.

[30] G. Monegato, Numerical evaluation of hypersingular integrals. J. Comput. Appl. Math., 50(1994), 9-31.

[31] J.M. Wu, Y. Lu:A superconvergence result for the second order Newton-Cotes formula for certain finite part integrals. IMA Journal of Numerical Analysis., 25(2005), 253-263.

[32] J.M. Wu, D.H. Yu, The approximate computation of hypersingular integrals on interval, Chinese J. Numer. Math. Appl., 21(1999), 25-33.

[33] H.J. Sun, Study on series expansion by some orthogonal polynomials. Journal of Sichuan University of Science Engineering, 22:5(2009), 30-33.

[34] A. Sidi, M. Israeli, Quadrature methods for periodic singular and weakly singular Fredholm integral equations. J. Sci. Comput., 3(1988), 201-231.

[35] A. Sidi, Compact numerical quadrature formulas for hypersingular integrals and integral equations. J. Sci. Comput., 54(2013), 145-176.

[36] A. Sidi, Analysis of errors in some recent numerical quadrature formulas for periodic singular and hypersingular integrals via regularization. Appl. Numer. Math., 81(2014), 30-39.
[1] Huaijun Yang, Dongyang Shi, Qian Liu. SUPERCONVERGENCE ANALYSIS OF LOW ORDER NONCONFORMING MIXED FINITE ELEMENT METHODS FOR TIME-DEPENDENT NAVIER-STOKES EQUATIONS [J]. Journal of Computational Mathematics, 2021, 39(1): 63-80.
[2] Yu Du, Haijun Wu, Zhimin Zhang. SUPERCONVERGENCE ANALYSIS OF THE POLYNOMIAL PRESERVING RECOVERY FOR ELLIPTIC PROBLEMS WITH ROBIN BOUNDARY CONDITIONS [J]. Journal of Computational Mathematics, 2020, 38(1): 223-238.
[3] Houchao Zhang, Dongyang Shi. SUPERCONVERGENCE ANALYSIS FOR TIME-FRACTIONAL DIFFUSION EQUATIONS WITH NONCONFORMING MIXED FINITE ELEMENT METHOD [J]. Journal of Computational Mathematics, 2019, 37(4): 488-505.
[4] Mahboub Baccouch. OPTIMAL A POSTERIORI ERROR ESTIMATES OF THE LOCAL DISCONTINUOUS GALERKIN METHOD FOR CONVECTIONDIFFUSION PROBLEMS IN ONE SPACE DIMENSION [J]. Journal of Computational Mathematics, 2016, 34(5): 511-531.
[5] Xiuxiu Xu, Qiumei Huang, Hongtao Chen. LOCAL SUPERCONVERGENCE OF CONTINUOUS GALERKIN SOLUTIONS FOR DELAY DIFFERENTIAL EQUATIONS OF PANTOGRAPH TYPE [J]. Journal of Computational Mathematics, 2016, 34(2): 186-199.
[6] Yang Yang, Chi-Wang Shu. ANALYSIS OF SHARP SUPERCONVERGENCE OF LOCAL DISCONTINUOUS GALERKIN METHOD FOR ONE-DIMENSIONAL LINEAR PARABOLIC EQUATIONS [J]. Journal of Computational Mathematics, 2015, 33(3): 323-340.
[7] Mingxia Li, Xiaofei Guan, Shipeng Mao. CONVERGENCE AND SUPERCONVERGENCE ANALYSIS OF LAGRANGE RECTANGULAR ELEMENTS WITH ANY ORDER ON ARBITRARY RECTANGULAR MESHES [J]. Journal of Computational Mathematics, 2014, 32(2): 169-182.
[8] Dongyang Shi, Minghao Li. SUPERCONVERGENCE ANALYSIS OF THE STABLE CONFORMING RECTANGULAR MIXED FINITE ELEMENTS FOR THE LINEAR ELASTICITY PROBLEM [J]. Journal of Computational Mathematics, 2014, 32(2): 205-214.
[9] Waixiang Cao, Zhimin Zhang, Qingsong Zou. FINITE VOLUME SUPERCONVERGENCE APPROXIMATION FOR ONE-DIMESIONAL SINGULARLY PERTURBED PROBLEMS [J]. Journal of Computational Mathematics, 2013, 31(5): 488-508.
[10] Dongfang Li, Chengjian Zhang. SUPERCONVERGENCE OF A DISCONTINUOUS GALERKIN METHOD FOR FIRST-ORDER LINEAR DELAY DIFFERENTIAL EQUATIONS [J]. Journal of Computational Mathematics, 2011, 29(5): 574-588.
[11] Chuanmiao Chen, Qiong Tang, Shufang Hu. FINITE ELEMENT METHOD WITH SUPERCONVERGENCE FOR NONLINEAR HAMILTONIAN SYSTEMS [J]. Journal of Computational Mathematics, 2011, 29(2): 167-184.
[12] Ying Chen, Min Huang . UNIFORM SUPERCONVERGENCE OF GALERKIN METHODS FOR SINGULARLY
PERTURBED PROBLEMS
[J]. Journal of Computational Mathematics, 2010, 28(2): 273-288.
[13] Antti Hannukainen, Sergey Korotov and Michal K\v r\'i\v zek. NODAL $\mathcal O(h^4)$-SUPERCONVERGENCE IN 3D BY AVERAGING PIECEWISE LINEAR, BILINEAR, AND TRILINEAR FE APPROXIMATIONS [J]. Journal of Computational Mathematics, 2010, 28(1): 1-10.
[14] Long Chen and Hengguang Li. SUPERCONVERGENCE OF GRADIENT RECOVERY SCHEMES ON GRADED MESHES FOR CORNER SINGULARITIES [J]. Journal of Computational Mathematics, 2010, 28(1): 11-31.
[15] Yanping Chen, Yao Fu, Huanwen Liu, Yongquan Dai and Huayi Wei. RECOVERY A POSTERIORI ERROR ESTIMATES FOR GENERAL CONVEX ELLIPTIC OPTIMAL CONTROL PROBLEMS SUBJECT TO POINTWISE CONTROL ONSTRAINTS [J]. Journal of Computational Mathematics, 2009, 27(4): 543-560.
Viewed
Full text


Abstract